| Catalog Number |
03.632.004 |
| Medical Device Problem Code |
Detachment Of Device Component (1104)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/18/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Patient information not available for reporting.(b)(4) lot number unknown.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that the surgeon was not able to remove matrix screws with the t-handle because the handle was turning freely from the driver shaft (should be one solid piece) during a procedure on (b)(6) 2018.Multiple drivers were available; therefore, the case continued without trouble or surgical delay.The procedure was successfully completed with good patient outcome.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Additional narrative: lot number, udi: (b)(4), returned date.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device history record review: part number: 03.632.004.Synthes lot number: 6661085.Supplier lot number: 6661085.Release to warehouse date: 19-aug-2011.Supplier: na.Manufacturing site: (b)(4).No ncrs were generated during production.A product development investigation was performed for the subject device.Part# 03.632.004 was received at customer quality (cq) with a loose handle and with a stripped stardrive tip.The adhesive bond between the handle and shaft has been compromised.The complaint was confirmed.The instrument is designed to initially insert screws and locking caps.If it is used to remove a locked locking screw/cap, the torque can be high enough to break the adhesive bond in the interface of the handle/shaft.It is also most likely that the stardrive tip became stripped due to the attempted removal of locking screw/cap.Per the matrix spine deformity system technique guide, "if a locking cap needs to be loosened or removed after having been tightened to 10nm, use a countertorque and solid screwdriver shaft with torque limiting handle.Caution: never use a fixed or ratcheting t-handle screwdriver for this technique.If the torque limiting attachment is not used, breakage of the driver may occur and could potentially harm the patient." the returned device was manufactured in august 2011 and is over 6 years old.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.Whether this complaint can be replicated at customer quality (cq) via functional test is not applicable for this complaint condition.A dimensional inspection was not performed at cq because of the asembled condition of the device and because the device was used in a manner inconsistent with its intended use.Top level assembly drawings were reviewed.No drawing issues or discrepancies were noted.The design is adequate for its intended use and did not contribute to this complaint condition.The design, materials and finishing processes were found to be appropriate for the intended use of the device.The instrument is designed to initially insert screws and locking caps.If it is used to remove a locked locking screw/cap, the torque can be high enough to break the adhesive bond in the interface of the handle/shaft and deform or break the distal stardrive tip.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.